... his bed. Could this have been a drug interaction?
It could be as anti-depressants are not a good drug to mix with methadone.
What usually happens with new patients on methadone is that they take to much. They are lead to believe or just not told that methadone works very slowly. So a new patient takes 10mgs and 2 hours later they take 10mg more because they are not feeling the effects like they are used to from other painkillers.
Unfortunately fail to tell them that methadone lasts a minimum of 24hours so if you take 10mg every 2 hours you fall asleep and die from respitory failure. Some anti depressants, alcohol, benzodiazapines and other opiates can add to methadones effects and cause the respitory failure. This is what usually happens to new patients or relapsing patients. Have you gotten the toxicology report back yet?? That will confirm or deny the accidental overdose.
So sorry for your loss....Dave
If you click on the interactions checker tab on the top of the page then type in the first med then the second, then click check for interactions it will tell you what you need to know. Oh, I checked just to see and it said MAJOR interactions between doxepin and methadone. You may want to check for yourself.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2010 • 3 answers
Posted 28 Aug 2010 • 2 answers
Posted 2 Mar 2011 • 4 answers
Posted 24 Dec 2012 • 1 answer
Posted 22 May 2016 • 0 answers